MAUDE Adverse Event Report: PHYSIO-CONTROL, INC. - 3015876 LIFEPAK CR® PLUS DEFIBRILLATOR; AUTOMATED EXTERNAL DEFIBRILLATORS (NON-WEARABLE)

PHYSIO-CONTROL, INC. - 3015876 LIFEPAK CR® PLUS DEFIBRILLATOR; AUTOMATED EXTERNAL DEFIBRILLATORS (NON-WEARABLE)
Model Number CRPLUS
Medical Device Problem Codes Failure to Power Up (1476); Device Displays Incorrect Message (2591)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 06/08/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Physio-control continues to investigate the reported failure and will submit a supplemental report on this event to the fda as provided by 21 cfr 803.56.
 
Event or Problem Description
A customer contacted physio-control to report that their device was showing all three icons (attention, charge-pak and service wrench) and will not power on.With all three icons illuminated, the device may not have sufficient power available to deliver effective defibrillation therapy to a patient, if it was needed.There was no patient use associated with the reported event.
 
Additional Manufacturer Narrative
Physio-control evaluated the customer's device and verified the reported issue.It was observed that the device was unable to power on and the internal hybrid layer capacitor (hlc) batteries measured low voltage.Physio also observed evidence that a shorting plug was previously inserted into installed charge-pak battery.The shorting plug is used to safely deplete a charge-pak.When the depleted charge-pak was inserted into the device, the charge-pak rapidly depleted the hlc batteries.Physio determined that the cause of the reported issue was due to user error.The customer received a replacement device.
 
Event or Problem Description

Brand Name
LIFEPAK CR® PLUS DEFIBRILLATOR
Common Device Name
AUTOMATED EXTERNAL DEFIBRILLATORS (NON-WEARABLE)
Manufacturer (Section D)
PHYSIO-CONTROL, INC. - 3015876
11811 willows road ne
redmond WA 98052
MDR Report Key7630977
Report Number0003015876-2018-00997
Device Sequence Number1432905
Product Code MKJ
UDI-Device Identifier00885074440323
UDI-Public00885074440323
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K033275
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberCRPLUS
Device Catalogue Number99403-000156
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 06/08/2018
Supplement Date Received by Manufacturer08/02/2018
Initial Report FDA Received Date06/22/2018
Supplement Report FDA Received Date08/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1